March 1980

Disopyramide-Induced Ventricular Tachycardia

Author Affiliations

From the Division of Cardiology, Department of Internal Medicine, and the Department of Pharmacology and the Upjohn Center for Clinical Pharmacology, University of Michigan Medical Center, Ann Arbor.

Arch Intern Med. 1980;140(3):413-414. doi:10.1001/archinte.1980.00330150127030

• A patient with ischemic cardiomyopathy and congestive heart failure was treated with disopyramide phosphate for ventricular arrhythmias. The development of ventricular tachycardia was associated with elevated plasma disopyramide levels and prolongation of the QRS and QT intervals, suggesting a disopyramide-induced depression of ventricular conduction and a prolongation of recovery. Thus, in patients with congestive heart failure, as well as in patients with renal and/or hepatic dysfunction, special care must be exercised with respect to the use of disopyramide.

(Arch Intern Med 140:413-414, 1980)